MAUDE Adverse Event Report: BAUSCH + LOMB ENVISTA TORIC INTRAOCULAR LENS; LENS, INTRAOCULAR, TORIC OPTICS

BAUSCH + LOMB ENVISTA TORIC INTRAOCULAR LENS; LENS, INTRAOCULAR, TORIC OPTICS
Model Number MX60PT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Halo (2227); Excessive Tear Production (2235)
Date of Event 04/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the consumer that one day after implantation of an intraocular lens (iol) into the right eye (od), they experienced a change in color perception, watery eye that felt heavy, and blurry vision.Allegedly, the antibiotic used by the surgeon caused worm like shadows causing obstruction of view on the right outer side.The surgeon indicated all measurements looked good, however five months after implantation, a successful lens exchange using a different model lens was completed.Additional information has been requested of the reporter, but not received.
 
Additional Manufacturer Narrative
Per the reporter, the device is not available for evaluation.Additional information has been requested of the reporter, but not received.The device history record (dhr) review did not find any non-conformities or anomalies related to this event.The lot history, trend analysis, risk analysis, and directions for use are considered acceptable with the product performing within anticipated rates.Based on the available information provided, a root cause could not be conclusively determined.
 
Additional Manufacturer Narrative
Additional information received indicating the device causality was unrelated, and therefore, this event no longer meets reportability requirements.
 
Event or Problem Description
Additional information was received indicating an unvalidated injector was used to complete this surgery.Also the outcome according to the surgeon was subjective and there was no issues reported with the lens.It is noteworthy to mention that the replacement iol was of a different model and diopter.

Brand Name
ENVISTA TORIC INTRAOCULAR LENS
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
BAUSCH + LOMB
1400 n goodman st
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
21 north park place blvd.
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 north park place blvd.
clearwater, FL 33759
7277246600
MDR Report Key16918739
Report Number0001313525-2023-70052
Device Sequence Number12490170
Product Code MJP
UDI-Device Identifier10757770566508
UDI-Public(01)10757770566508(17)250630
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P910056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberMX60PT
Device Catalogue NumberMXUPT125+240
Device Lot Number3257017
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/12/2023
Supplement Report FDA Received Date06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale